Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 74, NWS Bismarck, ND

June 21, 20166 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2016, 9:40 PM MDT for 6 counties in North Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2016, 9:40 PM MDT (03:40 UTC)
Expired
Jun 21, 2016, 10:17 PM MDT
In force
37 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Dunn County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Ward County, ND

The radar

The Minot AFB radar (KMBX), 133 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:55 PM MDTHAIL 2.52 E Mandaree, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 7:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WUUS53 KBIS 220340
SVRBIS
NDC025-053-055-057-061-101-220445-
/O.NEW.KBIS.SV.W.0074.160622T0340Z-160622T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
  NORTHEASTERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  EAST CENTRAL MCKENZIE COUNTY IN NORTHWESTERN NORTH DAKOTA...
  SOUTH CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 1145 PM CDT/1045 PM MDT/

* AT 1039 PM CDT/939 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MANDAREE...OR 23 MILES NORTH OF KILLDEER...MOVING EAST AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RYDER...ROSEGLEN...MANDAREE...MCKENZIE BAY RECREATION AREA...INDIAN
  HILLS RECREATION AREA...PARSHALL BAY RECREATION AREA...RAUB...WHITE
  SHIELD...DEEP WATER CREEK RECREATION AREA...SKUNK CREEK BAY
  RECREATION AREA...POUCH POINT RECREATION AREA AND TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4794 10275 4793 10162 4735 10192 4766 10292
TIME...MOT...LOC 0339Z 282DEG 39KT 4772 10274 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

AYD
3 follow-up statements
083 
WWUS53 KBIS 220356
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT TUE JUN 21 2016

NDC053-101-220406-
/O.CAN.KBIS.SV.W.0074.000000T0000Z-160622T0445Z/
MCKENZIE ND-WARD ND-
1056 PM CDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCKENZIE AND
SOUTH CENTRAL WARD COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100
AM MDT/ FOR NORTH CENTRAL...SOUTH CENTRAL...NORTHWESTERN AND
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4783 10259 4786 10187 4785 10187 4785 10167
      4735 10192 4762 10262
TIME...MOT...LOC 0356Z 282DEG 39KT 4768 10247 

$$

NDC025-055-057-061-220445-
/O.CON.KBIS.SV.W.0074.000000T0000Z-160622T0445Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-
1056 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT/1045 PM MDT/ FOR NORTHWESTERN MCLEAN...NORTHWESTERN MERCER...
SOUTHEASTERN MOUNTRAIL AND NORTHEASTERN DUNN COUNTIES...

AT 1056 PM CDT/956 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
MILES NORTHWEST OF MCKENZIE BAY RECREATION AREA...OR 25 MILES
NORTHEAST OF KILLDEER...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROSEGLEN...MCKENZIE BAY RECREATION AREA...
INDIAN HILLS RECREATION AREA...RAUB...WHITE SHIELD...
DEEP WATER CREEK RECREATION AREA...SKUNK CREEK BAY RECREATION AREA...
POUCH POINT RECREATION AREA AND TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4783 10259 4786 10187 4785 10187 4785 10167
      4735 10192 4762 10262
TIME...MOT...LOC 0356Z 282DEG 39KT 4768 10247 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

AYD
864 
WWUS53 KBIS 220406
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT TUE JUN 21 2016

NDC061-220415-
/O.CAN.KBIS.SV.W.0074.000000T0000Z-160622T0445Z/
MOUNTRAIL ND-
1106 PM CDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOUNTRAIL COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100
AM MDT/ FOR NORTH CENTRAL...SOUTH CENTRAL...NORTHWESTERN AND
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4776 10245 4775 10241 4776 10238 4784 10238
      4785 10216 4785 10167 4735 10192 4760 10255
TIME...MOT...LOC 0405Z 282DEG 39KT 4766 10232 

$$

NDC025-055-057-220445-
/O.CON.KBIS.SV.W.0074.000000T0000Z-160622T0445Z/
MCLEAN ND-MERCER ND-DUNN ND-
1106 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT/1045 PM MDT/ FOR NORTHWESTERN MCLEAN...NORTHWESTERN MERCER AND
NORTHEASTERN DUNN COUNTIES...

AT 1105 PM CDT/1005 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MCKENZIE BAY RECREATION AREA...OR 28 MILES NORTHEAST OF KILLDEER...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROSEGLEN...MCKENZIE BAY RECREATION AREA...
INDIAN HILLS RECREATION AREA...RAUB...WHITE SHIELD...
DEEP WATER CREEK RECREATION AREA...
SKUNK CREEK BAY RECREATION AREA AND TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4776 10245 4775 10241 4776 10238 4784 10238
      4785 10216 4785 10167 4735 10192 4760 10255
TIME...MOT...LOC 0405Z 282DEG 39KT 4766 10232 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
809 
WWUS53 KBIS 220417
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1117 PM CDT TUE JUN 21 2016

NDC025-055-057-220427-
/O.CAN.KBIS.SV.W.0074.000000T0000Z-160622T0445Z/
MCLEAN ND-MERCER ND-DUNN ND-
1117 PM CDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCLEAN...
NORTHWESTERN MERCER AND NORTHEASTERN DUNN COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100
AM MDT/ FOR NORTH CENTRAL...SOUTH CENTRAL...NORTHWESTERN AND
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4776 10245 4775 10241 4776 10238 4784 10238
      4785 10216 4785 10167 4735 10192 4760 10255
TIME...MOT...LOC 0415Z 282DEG 39KT 4763 10212 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:11 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 21, 8:11 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
911 PM CDT TUE JUN 21 2016

.UPDATE...
Issued at 902 PM CDT Tue Jun 21 2016

Multiple severe thunderstorms continue to develop over the area
this evening with impressive shear and strong instability in
place. Large hail continues to be the main threat with a lower
threat of damaging wind gusts. A tornadic threat still remains for
the next hour or so with stronger low level shear noted,
particularly over western locations. Later this evening expect
storms to become elevated diminishing the tornadic threat.

UPDATE Issued at 612 PM CDT Tue Jun 21 2016

Storms continue to move through northeast Montana with some
additional storms now starting to develop over southwest North
Dakota. Strong instability along with very impressive deep layer
shear (60 to around 80 kts) remain in place. Will be monitoring
the severe threat through the evening.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 233 PM CDT Tue Jun 21 2016

Main forecast issue in the short term period will be thunderstorm
chances late this afternoon and tonight.

Latest satellite and radar imagery is depicting thunderstorms
trying to fire off the Bighorns. Also some activity from west of
Havre MT to north of Glasgow MT. Surface analysis shows 1005mb
surface low over southeast MT with 3mb pressure falls from west
central ND into northeast MT. Currently around 1000 j/kg of cape
from southeast ND into north central MT but currently capped, and
80 knots of shear from northeast MT into west central ND. The
instability will only continue to increase this afternoon while
shear remains strong. With a strong upper low and associated
forcing tracking across north central MT at this time, think it's
only a matter of time before convection fires. Only question is
how will things evolve late this afternoon through this evening.

Of the many solutions from the mesoscale models today, one thing
remains consistent. That would be convection (either supercell or
mcs) tracking from around the Williston area...south and east
toward the Bismarck Mandan area. Various iterations are showing
additional convection north and south of this but thus one area
has been consistent. The 00Z SPC SSEO was giving an impressive
signal of strong convection centered over northwest north dakota
from 00-03 UTC this evening and with forecast flow, this would
track toward the south and east. Stronger capping and will likely
inhibit convection as we move into eastern portions of central ND.

Have heightened severe wording in our forecast products products
for this evening.

Convection moves into eastern ND for Wednesday then a quiet day on
thursday as we are in an area of shortwave ridging ahead of
another upper low that will affect the area beginning Friday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 233 PM CDT Tue Jun 21 2016

Short wave ridge will quickly move east across the Northern Plains
region transitioning flow aloft to southwesterly during the day on
Friday. Strong short wave upper level trough/closed low over the
Northern Rockies Friday will lead to height falls ahead of its path
and near an associated surface trough over the central and eastern
Dakotas. Instability axis with robust mucape will materialize ahead
of the surface trough along to east of Highway 83 during peak
heating. Uncertainty of whether convection will fire given the
degree of the forecast capping inversion with strong mid level waa
nosing into North Dakota. More favorable area for thunderstorms
looks to be on the edge of the cap across my northeast, which is
also where the more favorable shear is located. For now will hold
off on mentioning severe given the convective initialization
uncertainty.

Breezy conditions in the lows wake Saturday and Sunday will advect
much drier air into the region along with cooler temperatures. Left
pops in for both days, but I anticipate these being dropped in
future forecast updates. Possible wind headlines may be needed as
well this weekend, and will take a closer look over the next few
model cycles.

Broad/long wave ridge builds east for early next week, however
models show embedded impulses undercutting the ridge so will not
completey rule out chances for showers or isolated thunderstorms.
Overall precipitation coverage will be minimal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 612 PM CDT Tue Jun 21 2016

Numerous showers and thunderstorms will move over western and
central North Dakota tonight into early Wednesday morning. Some of
these storms may become severe with large hail and damaging wind
gusts. Otherwise...VFR conditions expected.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...TWH
LONG TERM...NH
AVIATION...JJS
Hazardous weather outlook, Jun 21, 7:59 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT TUE JUN 21 2016

NDZ001-002-009>011-017>023-025-031>037-040>048-050-051-230200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
859 PM CDT TUE JUN 21 2016 /759 PM MDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER WESTERN AND
CENTRAL NORTH DAKOTA.

NDZ003>005-012-013-230200-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
859 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE OVER THE AREA TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND
GUSTS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 21, 8:41 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             6 N EAST FAIRVIEW       47.94N 104.04W
06/21/2016  E1.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

            GOLF BALL SIZED HAIL OCCURRED FOR 11 MINUTES FROM 819
            PM MDT UNTIL 830 PM MDT.

&&

JJS
Local storm report, Jun 21, 9:02 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             8 SSW NEW TOWN          47.87N 102.56W
06/21/2016  M2.50 INCH       MOUNTRAIL          ND   PUBLIC

            HAIL UP TO THE SIZE OF TENNIS BALLS NEAR THE
            INTERSECTION OF 31ST AVENUE NW AND 92ND AVENUE NW SOUTH
            OF NEW TOWN.

&&

AYD
Local storm report, Jun 21, 9:13 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             5 N WATFORD CITY        47.87N 103.28W
06/21/2016  E1.75 INCH       MCKENZIE           ND   LAW ENFORCEMENT

&&

JJS
Local storm report, Jun 21, 9:14 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FUNNEL CLOUD     WATFORD CITY            47.80N 103.28W
06/21/2016                   MCKENZIE           ND   LAW ENFORCEMENT

            FUNNEL CLOUD NOW OVER WATFORD CITY.

&&

JJS
Local storm report, Jun 21, 9:18 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             WATFORD CITY            47.80N 103.28W
06/21/2016  E1.75 INCH       MCKENZIE           ND   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL AT APPROXIMATELY 1008 PM CDT.
            QUARTER SIZED HAIL WAS FALLING AT 1012 PM CDT.

&&

JJS
Local storm report, Jun 21, 9:20 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             WATFORD CITY            47.80N 103.28W
06/21/2016  M1.50 INCH       MCKENZIE           ND   LAW ENFORCEMENT

1013 PM     TSTM WND GST     WATFORD CITY            47.80N 103.28W
06/21/2016  M65 MPH          MCKENZIE           ND   LAW ENFORCEMENT

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:09 PM MDTSpecial Weather StatementBISSlope36 min
Jun 21, 6:16 PM MDTSevere Thunderstorm WarningBISBillings, Slope, Stark59 min
Jun 21, 6:49 PM MDTSevere Thunderstorm WarningBISSlope56 min
Jun 21, 6:54 PM MDTSpecial Weather StatementBISMcKenzie36 min
Jun 21, 7:05 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 7:10 PM MDTSevere Thunderstorm WarningBISHettinger, Slope, Stark65 min
Jun 21, 7:22 PM MDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Jun 21, 7:22 PM MDTTornado WarningBISMcKenzie38 min
Jun 21, 7:26 PM MDTTornado WarningBISHettinger34 min
Jun 21, 7:31 PM MDTSevere Thunderstorm WarningBISWilliams20 min
Jun 21, 7:48 PM MDTSevere Thunderstorm WarningBISSlope42 min
Jun 21, 7:56 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail64 min
Jun 21, 8:01 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger59 min
Jun 21, 8:05 PM MDTSevere Thunderstorm WarningBISMcLean, Mercer55 min
Jun 21, 8:05 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 8:08 PM MDTTornado WarningBISAdams, Grant, Hettinger37 min
Jun 21, 8:14 PM MDTTornado Warning Tornado observedBISMcKenzie31 min
Jun 21, 8:20 PM MDTFlash Flood WarningBISHettinger6 hr
Jun 21, 8:22 PM MDTTornado WarningBISDunn, McKenzie, McLean, Mountrail38 min
Jun 21, 8:37 PM MDTTornado WarningBISGrant, Sioux23 min
Jun 21, 8:48 PM MDTTornado Warning Tornado observedBISMcKenzie27 min
Jun 21, 8:49 PM MDTTornado WarningBISDunn, McLean26 min
Jun 21, 9:02 PM MDTSevere Thunderstorm WarningBISGrant, Sioux43 min
Jun 21, 9:10 PM MDTTornado WarningBISMcKenzie35 min
Jun 21, 9:15 PM MDTSevere Thunderstorm WarningBISMcLean, Mercer, Ward60 min
Jun 21, 10:16 PM MDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver59 min
Jun 21, 10:24 PM MDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh48 min
Jun 21, 11:07 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver38 min
Jun 21, 11:30 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux60 min
Jun 22, 12:32 AM MDTSevere Thunderstorm WarningBISEmmons, LaMoure, Logan, McIntosh58 min
Jun 22, 1:27 AM MDTSevere Thunderstorm WarningBISDickey48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.